MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400161
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Urinary Incontinence (4572)
Date of Event 10/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.There was no report of a device performance allegation.The reported patient symptoms are known risks associated with this device type and indicated as such in the instructions for use.D4.Concomitant product udi for pump is (b)(4) and for balloon is (b)(4).
 
Event or Problem Description
It was reported that the patient with this artificial urinary sphincter (aus) experienced recurring incontinence, which was initially believed to be due to the device not working properly.However, during a cystoscopy examination, no device related issues were identified; instead, urethral erosion was observed.As a result, the aus was explanted.No further patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this artificial urinary sphincter (aus) underwent a thorough analysis.The balloon was visually inspected, functionally and leak tested.Visual inspection found that the balloon was non-spherical.The balloon did not pass the pressure test since the pressure was above specification.The balloon tubing had a fluid leak from sharp instrument, however, when the tube was trimmed down the balloon passed leakage test.The pump was visually inspected, functionally and leak tested.The visual inspection identified tears from sharp instrument in the pump tubing.The pump tubing had a leak due a tear from sharp instrument, however, when the tube was trimmed down the pump passed leakage test.The pump passed functional testing.The cuff was visually inspected, and leak tested.No anomalies were found with the cuff.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.A risk review was completed and confirmed that the event of erosion and urinary incontinence was defined in the product risk documentation.This event type has been accounted for during analysis to support acceptable risk benefit for the product.Based on the information available and the analysis results, the reported patient symptoms are known risks associated with this device type and indicated as such in the instructions for use.There were no device allegations, however, the balloon not passing the functional test could affect product performance.Model number/catalog number: 72400024.Serial number: n/a.Batch/lot number: 1100567229.Model/catalog description: balloon.Unique identifier (udi) # (b)(4).Model number/catalog number: 72400098.Serial number: n/a.Batch/lot number: 1100648479.Model/catalog description: pump.Unique identifier (udi) # (b)(4).

Brand Name
AMS 800 ARTIFICIAL URINARY SPHINCTER
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23667612
Report Number2124215-2025-85279
Device Sequence Number12973206
Product Code EZY
UDI-Device Identifier00878953000725
UDI-Public(01)00878953000725(17)270427(10)1100126015
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number72400161
Device Catalogue Number72400161
Device Lot Number1100126015
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by Manufacturer02/09/2026
Initial Report FDA Received Date11/27/2025
Supplement Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON: UPN 72400024 LOT 1100567229; BALLOON: UPN 72400024 LOT 1100567229; PUMP: UPN 72400098 LOT 1100648479; PUMP: UPN 72400098 LOT 1100648479
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age60 YR
Patient SexMale
Patient Weight71 KG